Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 51, No. 1, pp. 229-235 (2010)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Covering large balls with convex sets in spherical space

Károly Bezdek and Rolf Schneider

Department of Mathematics and Statistics, University of Calgary, 2500 University Drive N.W., AB, Canada, T2N 1N4, e-mail:; Mathematisches Institut, Albert-Ludwigs-Universität, Eckerstr. 1, D-79104 Freiburg i. Br., Germany, e-mail:

Abstract: If the $n$-dimensional unit sphere is covered by finitely many spherically convex bodies, then the sum of the inradii of these bodies is at least $\pi$. This bound is sharp, and the equality case is characterized.

Keywords: spherical coverings, plank problem, spherical volume, inradius

Classification (MSC2000): 52A55, 52C17

Full text of the article:

Electronic version published on: 27 Jan 2010. This page was last modified: 28 Jan 2013.

© 2010 Heldermann Verlag
© 2010–2013 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition